MAUDE Adverse Event Report: DEPUY MITEK LLC US TUNNEL DILATOR 9.0MM *EA; ACCESSORIES, ARTHROSCOPIC

DEPUY MITEK LLC US TUNNEL DILATOR 9.0MM *EA; ACCESSORIES, ARTHROSCOPIC
Catalog Number 219409
Medical Device Problem Codes Degraded (1153); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: investigation summary: the product was returned to depuy synthes mitek for evaluation.Depuy synthes mitek then conducted visual inspection of the device received.The complaint device was received without its packaging and in used condition, it was evaluated.Upon visual inspection, the device has no structural anomalies.Under magnification into the center canal, evidence of a brownish matter was identified.A sem analysis was performed in order to determine the composition of the brownish matter with the following result: the images were generated with the scanning electron microscope (sem) by scanning the surface with a focused beam of electrons.The electrons interacted with the atoms of the sample producing signals about the topography and composition.The sample composition was identified using energy dispersive spectroscopy (eds).The sample was simulated with energy beam charged of electrons to emit characteristic x rays from the elements.The characteristics x rays were separated into an energy spectrum to determine the elements abundance based on the peaks of electromagnetic emission from the atomic structure of the element.Per the composition observed, the foreign material observed could be related to human fluid or tissue.Residues of saline solution was observed, the overall complaint was unconfirmed as the observed condition of the tunnel dilator 9.0mm *ea would have not contributed to the complained issue.Bases on the investigation findings, the root cause for the device found condition is traced to procedural variables, such as product interaction during cleaning and sterilization process, therefore the device shows procedural residues.As per the instructions for use, clean instruments as soon as possible after use.If cleaning must be delayed, wet the instruments in a compatible liquid solution to prevent drying and encrustation of surgical soil.Remove excessive soil with a disposable wipe.Prior to sterilization, instruments should be cleaned by either automated or manual.When cleaning instruments with cannulations or lumens (i.E.Tubes), or holes, use a tight-fitting, soft, non-metallic cleaning brush or pipe cleaner to scrub the cannula, lumen, or hole.Push in and out, using a twisting motion to remove debris.Use a syringe filled with enzymatic cleaning solution to flush hard to reach internal areas.Therefore it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a manufacturing record evaluation was performed for the finished device 22n01, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during device inspection it was found that the tunnel dilator 8.5mm device was corroding or rusting on the cannulated aspect of the item.It was reported that the device had been used once or twice.Attempts to clean the device found small dark red flakes were seen exiting the cannulation of the item as well as leaving dark red stains on the paper towel.The exact date of this event was unknown but was noted to have occurred in 2024.During in-house engineering evaluation, it was determined that device had foreign material observed could be related to human fluid or tissue.Residues of saline solution was observed, there was no procedure involved.No additional information was provided.

Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20179342
Report Number1221934-2024-03131
Device Sequence Number8931737
Product Code NBH
UDI-Device Identifier10886705006342
UDI-Public(01)10886705006342(10)22N01
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219409
Device Lot Number22N01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Initial Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown